MAUDE Adverse Event Report: CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM

CELONOVA BIOSCIENCES, INC. COBRA PZF; STENT CORONARY DELIVERY SYSTEM
Model Number 170-03-35030
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received 06-aug-2019.Device analysis is not yet complete.A review of the lot history record (lhr) revealed no non-conformances related to the reported adverse event.The devices from this lot conforms to its predetermined specifications and requirements, including for stent retention.Inability to cross and dislodgement are captured in the risk assessment as known potential hazards.Investigation is not yet complete.A follow-up report will be submitted with additional relevant information.
 
Event or Problem Description
An (b)(6) year old male with multivessel coronary artery disease (cad) with significant disease in the ostial to mid left anterior descending artery (lad) and chronic occlusion of the mid right coronary artery (rca).Recently turned down for coronary artery bypass graft surgery (cabg), the procedure was planned as a high-risk pci involving impella pci support and the use of orbital atherectomy, anticipating the use of cobra stents because of a previous intracerebral hemorrhage and the need for short-dapt therapy.On (b)(6) 2019, upon satisfaction of vessel preparation utilizing orbital atherectomy in the lad, the physician asked for a 3.5x30mm cobra pzf¿ nanocoated coronary stent system.During unpackaging, the cobra stent system was removed from its dispenser hoop/coil and the protective stent cover was removed from the stent without difficulty; upon initial inspection of the cobra stent,, several lifted struts were noted within the middle of the stent; but no damage was noted to the proximal and distal ends of the stent.This stent was not inserted into the body and was taken off the sterile field.Another 3.5x30mm cobra pzf¿ nanocoated coronary stent system was opened for use and inspected before prepping to the satisfaction of the physician.The stent was loaded onto the 0.014" x 180cm samurai pci wire (boston scientific) into the guide catheter.Before the stent was able to be advanced beyond the distal end of the guide catheter into the lca, the guide catheter and wire were displaced and the wire and stent catheter were removed.The physician placed a 6f guidezilla ii guideliner (boston scientific support catheter) into the guidecatheter to engage the lesion.With the guideliner in the vessel, the cobra stent was examined, and it was determined that because the stent never exited the guidecatheter into the vessel there was not a risk of stent shifting on the catheter.The stent was also inspected closely by the rep and doctor before insertion over the wire and advanced through the guide catheter to the lesion.After the stent was advanced on fluoroscopy beyond the distal end of catheter and guideliner, the physician forcefully attempted to push the stent through the severely calcified lesion in the mildly tortuous prox-mid lad (with a sharp bend near ostium).After several forceful attempts the stent catheter was removed over the wire and a sapphire nc balloon catheter was inserted over the wire to dilate the lesion.The sapphire nc balloon also failed to cross the lesion and was removed.Then, an emerge 3.5x15 balloon was inserted over the wire was able to advance into the lesion and the doctor performed several inflations while positioning the guideliner further downstream into the lad.Before the emerge balloon was removed, the scrub tech recognized that the cobra stent was no longer on the stent catheter.The physician confirmed under fluoroscopy that the stent was not in the body or in the guidecatheter.As the physician began removing the balloon catheter and guideliner, he recognized the stent wedged inside the co-pilot touhy hemostasis valve connected to the hub of the guidecatheter.The physician then disconnected the touhy and attached a new hemostasis valve to continue with the procedure.The physician opted to utilize a des stent and des stent was deployed with no report of complications.The guidecatheter was removed from the touhy but the guidezilla guideliner and stent were unable to be removed without destructing the touhy.It was noted that the stent was crumpled into the proximal end of the tuohy and it was decided that the entire unit would be sent for evaluation.No adverse patient events occurred, and the physician suspected that the stent became displaced during the forceful attempts to cross the lesion but did not come off the catheter until it was being removed, possibly becoming dislodged near the tuohy within the guidecatheter.The physician, rep, and scrub tech never witnessed the dislodged stent within the view of the x-ray in the guidecatheter or within the body.When the stent was recognized to be dislodged, the stent was suspected to be within the tuohy at that point in time.

Brand Name
COBRA PZF
Common Device Name
STENT CORONARY DELIVERY SYSTEM
Manufacturer (Section D)
CELONOVA BIOSCIENCES, INC.
5840 el camino real
suite #111
carlsbad CA 92008 8894
MDR Report Key8916155
Report Number3009306400-2019-00044
Device Sequence Number16581105
Product Code MAF
UDI-Device Identifier00879397000883
UDI-Public(01)00879397000883(17)220531(10)1905084001
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P160014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number170-03-35030
Device Catalogue Number170-03-35030
Device Lot Number1905084001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2019
Initial Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR
Patient Weight54